Hi, My son is 26 yrs old. He has aspergers syndrome. As of about three years ago he has been having anger outbursts out of the blue. These outbursts start out with him becoming fidgety, then he walks around and may punch a wall or the table, then he begins yelling out obsenities. and phrases about violent acts he wants to commit. He screams at the top of his lungs, and ussually runs outside and down the street. But most times we stop him from going out. He gets these outbursts about once week and they last for about 10 minutes, then he is calm again. SOmetimes he can control them, sometimes he cant. When we try to talk to him during one it makes it worse and he gets more angry. He also started cutting himself about 4 years ago, but that hasnt happened in quite awhile. He takes zoloft 100 mg day. When I told the doctor about the verbal obsentities he suggested tourettes and we talked about the drug holdol. I am concerned about the possible side effect of permanent twitches. Can anyone on here help me out. We are going to the dr this Friday to discuss it further. But I would like to know if it sounds like tourett syndrome to any of you. He does not have body twitches. its all verbal. he is not repetitive, he just yells out scary violent phrases, and he has never physically harmed anyone, except himself as I had mentioned. any responses would be greatly appreciated, thanks..
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.